1. Dear Drugs-Forum readers: We are a small non-profit that runs one of the most read drug information & addiction help websites in the world. We serve over 4 million readers per month, and have costs like all popular websites: servers, hosting, licenses and software. To protect our independence we do not run ads. We take no government funds. We run on donations which average $25. If everyone reading this would donate $5 then this fund raiser would be done in an hour. If Drugs-Forum is useful to you, take one minute to keep it online another year by donating whatever you can today. Donations are currently not sufficient to pay our bills and keep the site up. Your help is most welcome. Thank you.
    PLEASE HELP
    Dismiss Notice

Suboxone headaches and fluid in the head?

Discussion in 'Buprenorphine' started by Orchid_Suspiria, Nov 24, 2007.

  1. Orchid_Suspiria

    Orchid_Suspiria

    Age:
    38
    Reputation Points:
    404
    Joined:
    Feb 10, 2007
    Messages:
    1,660
    Ever since swim started suboxone he quite frequently gets some pretty annoying and sometimes rather painful headaches.Swim read somewhere that this is because opiates increase a kind of fluid in the head and with suboxone there isn't as much euphoria to mask the headache.This is probably true because he has got these headaches but to a lesser degree with other opiates.Also sometimes in the morning he rubs his eyes and hears this sound like fluid popping.He thought it was sinuses at first but now he thinks it may be this.Whatever the cause is do any longtime suboxone users know how to minimize these headaches?They do have the potential to ruin swims day and any help would be appreciated.
     
  2. sweetsugar

    sweetsugar Titanium Member

    Reputation Points:
    159
    Joined:
    Nov 15, 2007
    Messages:
    170
    Swim remembers when taking too much Subutex, would get very bad headaches. (swim used to snort it) But when taken in a lower dose (and not being addicted to any opiates) would get a nice warm feeling, euphoria, and a speedy like effect. Swim has heard of some pretty nasty things about snorting the stuff, but no evidence to back it.

    Swim is sorry she cant be much help on the matter.
     
  3. jerbles

    jerbles

    Reputation Points:
    -5
    Joined:
    Oct 7, 2007
    Messages:
    199
    Every opiate swij has taken except for heroin has given him a headache after the high wore off. I've never heard of the fluid thing, but that's weird...
     
  4. missparkles

    missparkles Platinum Member & Advisor

    Reputation Points:
    9,388
    Joined:
    Jun 2, 2009
    Messages:
    5,703
    Bumpity bump...Does anyone else experience suboxone headaches, if so do they know why these occur?
    TIA.

    Sparkles.:vibes:
     
  5. Naked Lunch

    Naked Lunch Silver Member

    Reputation Points:
    11
    Joined:
    Mar 15, 2009
    Messages:
    117
    Buprenorphine headaches pass with daily use. Its an initial side effect only usually. Usually lasting around a week -/+.
     
  6. RED_LEB

    RED_LEB Silver Member

    Reputation Points:
    11
    Joined:
    Nov 15, 2010
    Messages:
    12
    Yes my old dog experiences them all the time, the best remedy is some xanax or kolatipins and with thes you can even reach a euphoric state on subs
     
  7. palmer X

    palmer X

    Reputation Points:
    34
    Joined:
    Oct 23, 2010
    Messages:
    8
    I found that taking a lower dose stopped the headaches. 8mg (which I believe is the general amount most heroin addicts recieve) is a hell of a lot of what is a very strong drug. If you try a smaller dose or cut your tablets in half and try that first. Otherwise, I found Ibuprofen helped alot if it was simply a general headache (which like non opiate addicts you will start to get again)

    It's funny, I remember a person who was on 8mg of subbies and she had a tooth ache. Now, most people would go to the dentist and take some anadin extra or a couple of asprin but not this person. She decided she needed heroin to get rid of the pain (how ridiculous that is was lost on her, only an addict would think this reasonable behavior)

    In the end, 3 months of doing really well on maintenance with plans to start reducing was completely wasted and within a week she was back on her £100 per day habit.
     
  8. catseye

    catseye Gold Member

    Reputation Points:
    3,971
    Joined:
    Oct 21, 2009
    Messages:
    1,218
    er, I realise this is an older post but I just want to point out from a harm reduction POV that mixing opiates and benzos is not such a good idea unless they are at prescribed dosages. As both act as CNS depressants, this could lead to some pretty bad side effects - the worst being death :confused:
    Be safe!
     
  9. Photobug

    Photobug Silver Member

    Reputation Points:
    60
    Joined:
    Feb 25, 2011
    Messages:
    98
    If you're taking Suboxone do the Spit Trick, that should reduce the headaches. The headaches also mean your dose is too high. Remember this. With Sub (or Bupe) Less = More. This means you feel better with lower doses. Try 3 - 6 mg a day. I know this goes against everything you learned as an addict. With most drugs more = more or better. But with Sub, Less = better. Take it from 1 who knows. My cat used 5 mg a day of Subutex for 5 years and was fine. He only stopped because of bad back pains. He now wishes he didn't. He now needs a doc to give him Sub again. Hard to find where he lives.